Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 12, 2021Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 2:13 PM CDT for Houston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 2:13 PM CDT (19:13 UTC)
Expired
Jul 12, 2021, 3:00 PM CDT
In force
47 min
Issued by
NWS Tallahassee, FL

County Houston County, AL

The radar

The Ft Rucker radar (KEOX), 28 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS82 KTAE 121913
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
213 PM CDT Mon Jul 12 2021
 
ALZ069-122000-
Houston AL-
213 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON COUNTY UNTIL
300 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cowarts, or near Dothan, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dothan, Taylor, Kinsey, Ashford, Cowarts, Webb, Columbia, Rehobeth,
Avon, Memphis, Sigma, Pearce, Enon, Lovetown, Wilson Mill, Barber,
Olympia Spa Resort, Keytons, Pleasant Plains and Ardilla.

LAT...LON 3131 8512 3108 8526 3110 8548 3129 8543
      3129 8542 3131 8542
TIME...MOT...LOC 1913Z 199DEG 15KT 3118 8533 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:46 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 12, 1:46 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Mon Jul 12 2021

.NEAR TERM [Through Tuesday]...
A moist environment is in place today with the 12z KTAE sounding
showing a preciptable water value of 1.9 inches. Expect scattered to
numerous showers and thunderstorms to continue across the area
through this evening with storm coverage gradually diminishing after
sunset. A few stronger storms cannot be ruled out as an upper low
east of the area drifts westward with slightly cooler mid-level
temperatures. As such, the SPC has a marginal risk of severe weather
across the area today with gusty winds the main threat and perhaps
some hail. Overnight lows tonight will generally be in the lower 70s.

On Tuesday, expect a similar pattern to today with scattered to
numerous showers and thunderstorms from late morning through the
afternoon. Highs will generally be in upper 80s to lower 90s.

.SHORT TERM [Tuesday Night Through Thursday]...
Overall wet pattern will continue into Wednesday, as a weak
tropical wave crosses the area Wednesday into Thursday. The wave
will bring a fresh slug of moisture into the tri-state area, with
PWATs pushing above 2 inches for much of the area. Expect activity
to increase from southeast to northwest through the day on
Wednesday, with another day of elevated PoPs on Thursday.

.LONG TERM [Thursday night Through Monday]...
The influence of the tropical wave should diminish by Friday, with
the deep layer moistening decreasing as the subtropical ridge
builds back over the region. This should lead to a bit less
coverage of afternoon showers and storms from Friday through the
weekend. Warmer temperatures will be on the way, as well, with
some mid 90s possible Saturday and Sunday.

&&

.AVIATION...
[Through 18Z Tuesday]
Scattered to numerous showers and thunderstorms will affect the
area through this evening with activity diminishing after sunset.
Gusty winds are likely near storms. Some IFR ceilings are possible
late tonight around DHN.

&&

.MARINE...
Relatively light southeasterly flow is forecast to continue
through much of the week, with winds remaining below 15 knots and
seas in the 1 to 3 foot range.

&&

.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.

&&

.HYDROLOGY...
The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  91  73  90  73 /  20  60  30  70  30
Panama City   74  88  74  87  74 /  20  50  20  70  30
Dothan        70  89  71  90  72 /  30  60  20  60  20
Albany        72  92  72  92  73 /  30  60  20  50  20
Valdosta      70  92  71  90  72 /  30  50  20  70  20
Cross City    72  92  72  89  72 /  30  60  30  80  30
Apalachicola  75  86  76  86  75 /  20  40  40  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...DVD
MARINE...Camp
FIRE WEATHER...DVD
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jul 12, 1:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Mon Jul 12 2021

FLZ019-121915-
Madison FL-
234 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
315 PM EDT...

At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dowling Park, or 12 miles southeast of Madison,
moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Madison, Lee, Moseley Hall, Ebb, Sirmans and Hopewell.

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3026 8347 3030 8347
      3030 8370 3054 8357 3038 8318
TIME...MOT...LOC 1834Z 115DEG 15KT 3030 8333

42-DVD
Special weather statement, Jul 12, 1:38 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
238 PM EDT Mon Jul 12 2021

GAZ142-143-121930-
Miller GA-Early GA-
238 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLER AND NORTHEASTERN
EARLY COUNTIES UNTIL 330 PM EDT...

At 238 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colquitt, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Blakely, Arlington, Douglasville, Centerville, Damascus,
Mayhaw, Boykin, Cuba, Enterprise, Harmony Church Rd/hwy 45, Early Co
A/p, Old Damascus, Jeterville, Hentown and Rowena.

LAT...LON 3144 8479 3143 8464 3109 8467 3108 8488
      3144 8495 3145 8479
TIME...MOT...LOC 1838Z 176DEG 15KT 3117 8478

42-DVD
Local storm report, Jul 12, 2:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     1 NE OZARK              31.46N 85.64W
07/12/2021                   DALE               AL   911 CALL CENTER

            TREE DOWN.

&&

PC
Special weather statement, Jul 12, 2:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM CDT Mon Jul 12 2021

ALZ066-121930-
Dale AL-
203 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE COUNTY UNTIL
230 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ariton, or 10 miles north of Ozark, moving north at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ariton, Beamon, Greater Salem Church, Dill, Dillard, Phillips
Crossroads, Hwy 231 Pea River Bridge, Rocky Head, Arguta and Marley
Hill.

LAT...LON 3162 8556 3149 8559 3150 8579 3162 8579
TIME...MOT...LOC 1903Z 183DEG 14KT 3157 8569

42-DVD
Special weather statement, Jul 12, 2:12 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
312 PM EDT Mon Jul 12 2021

GAZ123-122000-
Calhoun GA-
312 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWESTERN
GEORGIA UNTIL 400 PM EDT...

At 312 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 10 miles southwest of Morgan, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Morgan, Edison, Arlington, Leary, Commissary Hill, Turman,
Parksville, Moye, Cordrays Mill and Dickey.

LAT...LON 3163 8462 3164 8460 3162 8459 3164 8458
      3162 8458 3162 8445 3143 8456 3144 8479
      3147 8481 3150 8480 3150 8481 3149 8482
      3155 8482 3156 8480 3157 8482 3159 8483
      3162 8482 3162 8466 3164 8465
TIME...MOT...LOC 1912Z 199DEG 15KT 3142 8470

42-DVD
Special weather statement, Jul 12, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
213 PM CDT Mon Jul 12 2021

ALZ069-122000-
Houston AL-
213 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON COUNTY UNTIL
300 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cowarts, or near Dothan, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dothan, Taylor, Kinsey, Ashford, Cowarts, Webb, Columbia, Rehobeth,
Avon, Memphis, Sigma, Pearce, Enon, Lovetown, Wilson Mill, Barber,
Olympia Spa Resort, Keytons, Pleasant Plains and Ardilla.

LAT...LON 3131 8512 3108 8526 3110 8548 3129 8543
      3129 8542 3131 8542
TIME...MOT...LOC 1913Z 199DEG 15KT 3118 8533

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:17 AM CDTSpecial Marine WarningTAE58 min
Jul 12, 10:04 AM CDTSpecial Weather StatementTAEMadison41 min
Jul 12, 10:18 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton37 hr
Jul 12, 11:19 AM CDTSpecial Weather StatementTAECalhoun41 min
Jul 12, 12:45 PM CDTSpecial Weather StatementTAEHolmes45 min
Jul 12, 1:34 PM CDTSpecial Weather StatementTAEMadison41 min
Jul 12, 5:01 PM CDTSpecial Weather StatementTAELafayette44 min
Jul 12, 6:56 PM CDTSpecial Weather StatementTAEJackson34 min
Jul 12, 10:34 AM CDTSpecial Weather StatementTAELowndes41 min
Jul 12, 12:42 PM CDTSpecial Weather StatementTAESeminole48 min
Jul 12, 1:06 PM CDTSpecial Weather StatementTAEMiller, Seminole39 min
Jul 12, 1:38 PM CDTSpecial Weather StatementTAEEarly, Miller52 min
Jul 12, 2:12 PM CDTSpecial Weather StatementTAECalhoun48 min
Jul 12, 2:16 PM CDTSpecial Weather StatementTAEClay44 min
Jul 12, 2:39 PM CDTSpecial Weather StatementTAEClay, Quitman66 min
Jul 12, 2:42 PM CDTSpecial Weather StatementTAELowndes48 min
Jul 12, 3:11 PM CDTSpecial Weather StatementTAELee, Worth49 min
Jul 12, 3:17 PM CDTSpecial Weather StatementTAELanier, Lowndes43 min
Jul 12, 3:23 PM CDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes37 min
Jul 12, 3:50 PM CDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lowndes, Tift40 min
Jul 12, 4:04 PM CDTSpecial Weather StatementTAELee41 min
Jul 12, 4:10 PM CDTSpecial Weather StatementTAEBerrien35 min
Jul 12, 4:23 PM CDTSpecial Weather StatementTAEBerrien, Irwin, Tift52 min
Jul 12, 1:04 PM CDTSpecial Weather StatementTAEDale41 min
Jul 12, 1:26 PM CDTSevere Thunderstorm WarningTAEDale, Houston38 min
Jul 12, 2:03 PM CDTSpecial Weather StatementTAEDale27 min
Jul 12, 2:28 PM CDTSpecial Weather StatementTAEHenry32 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.